MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
There is one type 1 fracture found at the inflow in the 1 year flr submission # (b)(4) for (b)(4).Upon retrospective review of the 30-day cxr submission for (b)(4), one fracture was found at the alterra inflow.This was found retrospectively with knowledge of the 1 year flr.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
Correction to the b5 description.Correction to h6; component code, type of investigation, investigation findings, investigation conclusion.The alterra adaptive prestent was not returned for examination.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.A device history record (dhr) review was performed and did not reveal any manufacturing nonconformance issues that would have contributed to the event.A lot history review was performed and revealed other complaints relating to the complaint code.The following instructions were reviewed: edwards alterra adaptive prestent system.Based on this review, no ifu training deficiencies were identified.A review of edwards lifesciences risk management documentation was performed for this case.The reported event is an anticipated risk of the transcatheter heart valve procedure, additional assessment of this adverse event is not required at this time.The reported event of a strut fracture was confirmed empirically based on the 1-year flr and 30-day cxr submissions.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.An in-depth evaluation related to alterra prestent fracture has been documented in technical summary.As such, the potential fracture on the proximal end of the frame could be attributed to the conditions of the patient's anatomy.While a conclusive root cause is unable to be determined, available information suggests that patient factors (rvot characteristics) may have contributed to the complaint event.A product risk assessment has previously been initiated to assess the risks associated with the failure mode.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported by the encircle clinical trial, upon retrospective review of the 30-day chest x-ray, one fracture was found at the alterra inflow.This was found retrospectively with knowledge of the 1-year flr.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE PROTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key19300532
Report Number2015691-2024-03555
Device Sequence Number6834053
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)240306(11)220302
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2024
Device Model Number29AP4045A
Device Lot Number64236180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown